Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 103, NWS Albuquerque, NM

May 9, 2017Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 9, 2017, 10:52 PM MDT for Chaves County, New Mexico. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2017, 10:52 PM MDT (04:52 UTC)
Expired
May 9, 2017, 11:30 PM MDT
In force
38 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 154 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 11:03 PM MDTHAIL 13 Nw Roswell, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 9:59 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2017-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2017-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
2851 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

774 
WUUS55 KABQ 100452
SVRABQ
NMC005-100530-
/O.NEW.KABQ.SV.W.0103.170510T0452Z-170510T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
1052 PM MDT TUE MAY 9 2017

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  North central Chaves County in southeastern New Mexico...

* Until 1130 PM MDT.

* At 1052 PM MDT, a severe thunderstorm was located over Roswell,
  moving north at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Roswell, Bitter Lake Wildlife Refuge and Midway. 

This includes Highway 285 between Mile Markers 98 and 137.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3323 10444 3327 10467 3382 10472 3370 10415
TIME...MOT...LOC 0452Z 180DEG 39KT 3335 10455 

HAIL...1.25IN
WIND...60MPH
 
$$

KJ
2 follow-up statements
067 
WWUS55 KABQ 100510
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
1110 PM MDT TUE MAY 9 2017

NMC005-100530-
/O.CON.KABQ.SV.W.0103.000000T0000Z-170510T0530Z/
Chaves-
1110 PM MDT TUE MAY 9 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTH CENTRAL CHAVES COUNTY...

At 1110 PM MDT, a severe thunderstorm was located 10 miles northwest
of Bitter Lake Wildlife Refuge, or 12 miles north of Roswell, moving
north at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Northern Roswell and Bitter Lake Wildlife Refuge. 

This includes Highway 285 between Mile Markers 116 and 137.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Heavy rains may flood intersections, ditches and underpasses. Do not
attempt to drive through areas where water covers the roadway.

&&

LAT...LON 3338 10443 3339 10462 3382 10472 3370 10415
TIME...MOT...LOC 0510Z 180DEG 39KT 3355 10455 

HAIL...1.25IN
WIND...60MPH
 
$$

KJ
740 
WWUS55 KABQ 100519
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
1119 PM MDT TUE MAY 9 2017

NMC005-100530-
/O.CON.KABQ.SV.W.0103.000000T0000Z-170510T0530Z/
Chaves-
1119 PM MDT TUE MAY 9 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTH CENTRAL CHAVES COUNTY...

At 1119 PM MDT, a severe thunderstorm was located near Bitter Lake
Wildlife Refuge, or 12 miles north of Roswell, moving north at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe thunderstorm will remain over mainly rural areas of north
central Chaves County.

This includes Highway 285 between Mile Markers 116 and 126.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3347 10435 3349 10455 3378 10455 3370 10415
TIME...MOT...LOC 0519Z 198DEG 36KT 3355 10446 

HAIL...1.00IN
WIND...60MPH
 
$$

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:03 PM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, May 9, 6:03 PM MDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
603 PM MDT Tue May 9 2017

.AVIATION...
00Z TAF CYCLE

Will be brief due to ongoing weather. Main impact to all TAF sites
through the next 6 hours will be convection and the associated
impacts. Things are expected to go into a relative lull over much of
the area through about 2-3Z when a second round of convection is
expected to fire up over the middle RGV and east of the Central
Mountain Chain. The most impacted sites in this second round will
likely be KTCC and KROW.

54

&&

.PREV DISCUSSION...320 PM MDT Tue May 9 2017...
.SYNOPSIS...
Severe thunderstorms will continue this evening over portions of
eastern New Mexico, with showers and high mountain snow showers
along with thunderstorms otherwise tonight. The upper level low
pressure system responsible for the unsettled weather and cooler
than average temperatures will slowly cross New Mexico from west to
east Wednesday, with showers and thunderstorms persisting, although
severe storms are less likely. Somewhat drier and warmer weather is
expected by Friday and Saturday, but a few showers and storms may
develop over the high terrain and along the Texas and eastern New
Mexico border. Westerly breezes look to shove the dryline east of
New Mexico early next week although temperatures will cool some in
the west.

&&

.DISCUSSION...
The ongoing active weather will continue through this evening with
the focus for severe weather shifting into the eastern plains.
Showers and storms look to persist through the overnight as the
center of circulation lifts into west central New Mexico by 12Z
Wednesday. Small amounts of high terrain snow are possible over the
Contdvd and northern mountains as temperatures aloft fall to 0 to -3
deg C west central and southwest. Locally heavy rain may also
accompany the storms, so stay away from arroyos and ditches.

The upper low will meander over New Mexico Wednesday and Wednesday
night, with the focus for precipitation slowly shifting to the north
central and northeast. Wrap around moisture on the back side of the
departing low will keep clouds and some precipitation going into
Thursday although the west and south will see less activity with
time. Some snow accumulations are possible over the higher terrain
of northern mountains Wednesday night but forecast amounts mostly
below advisory criteria athough high mountain passes could be a
little slick or snow covered. A surface boundary will push down the
east side of the state Thursday/Thursday night, although
precipitation doesn't look to be much of a factor, low clouds may
push up against the east slopes of the central mt chain Thursday
night and an east wind into the Rio Grande Valley could develop.
This could set the stage for a few showers or storms along the
higher terrain under the transitory upper ridge Friday as
temperatures warm towards average. Lingering moisture and above
average temperatures Saturday may also sprout a few mountain cells,
which could propagate into the plains as southwest flow aloft
increases.

After potential for a few dryline storms Sunday, moisture is shunted
east of New Mexico early next week by westerly breezes. Thereafter,
another upper low pressure system drops into the Great Basin for
what could be another round of more active weather.

&&

.FIRE WEATHER...
Thunderstorm activity has fired up over northern and central NM this
afternoon, with much of the activity focused over the central mtn
chain. Thunderstorm activity will continue to spread east through
the evening over the east plains, with the potential for severe
storms over the east plains tonight. Meanwhile, a mid-level dry slot
will continue to limit thunderstorm activity over western NM with
better storm coverage towards the Four Corners region. Shower
activity over the western half will increase again overnight as the
center of the low moves towards west-central NM.

The center of the low is forecast to track over central NM Wednesday
and exit to north TX and OK Thursday. Increased precipitation
chances continue across NM Wednesday, with the best chance for the
most wetting precipitation over western and northern NM. Mixing hgts
and vent rates fall sharply Wednesday and Thursday as the low tracks
over NM, before improving Friday. Daytime temperatures fall to 10-15
degrees below average Wednesday, warming a few degrees Thursday.
Dewpoints also remain broadly in the 30s across NM Wednesday and
Thursday.

As the low exits the area late day Thursday overnight Friday a
backdoor front will bring breezy east canyon winds into the central
Rio Grande Valley early Friday morning. A high amplitude ridge
begins to build in Friday and through the weekend, bringing in drier
southwest flow. Vent rates and mixing hgts improve as the low exits
Friday. Moisture levels fall with minimum humidity values falling
below 15 percent for the weekend across the west. Winds stay
relatively calm Saturday across the west, being the limiting factor
for critical fire conditions. Winds pick up a bit more Sunday
allowing for brief critical conditions during the afternoon. Dry SW
flow continues into early next week before long range models
indicate another low pressure system entering the region toward the
end of next week.

&&

.AVIATION...
18Z TAF CYCLE

Thunderstorm activity over the north and central areas will continue
through today with severe thunderstorms likely. This activity will
spread onto the eastern plains this evening and through the night.
meanwhile drier weather will prevail west of the central and south-
central mtns until tonight when the center of an upper low
approaches increasing precipitation chances along the continental
divide westward. Winds will stay gusty through the afternoon, and
will weaken overnight. MVFR/IFR low clouds across east-central and
northeast areas will develop early Wednesday morning in the wake of
overnight precipitation.

24

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

99
Hazardous weather outlook, May 9, 4:49 AM MDT, 18 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
449 AM MDT Tue May 9 2017

NMZ501>540-101100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
449 AM MDT Tue May 9 2017

This hazardous weather outlook is for portions of northern and
central New Mexico.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are expected today in portions of
northwestern, central, and eastern New Mexico. In northwestern New
Mexico, damaging wind gusts are expected to be the primary threat,
while central and eastern areas of the state will also have the
potential for heavy downpours and large hail. A couple of isolated
tornadoes cannot be ruled out in central to eastern New Mexico.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Some strong to perhaps severe thunderstorms will be possible on
Wednesday, mainly in northeastern New Mexico.

In addition a few to several inches of high elevation snowfall will
be possible on the highest peaks above 10,000 feet Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather through the
National Weather Service Albuquerque web site at weather.gov/abq or
by calling 1.888.386.7637. You can also submit storm reports and
photos on our Facebook page or via Twitter using the hashtag nmwx.

52

In the hours before

Local storm report, May 9, 9:35 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
935 PM MDT TUE MAY 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             ROSWELL                 33.37N 104.53W
05/09/2017  E1.25 INCH       CHAVES             NM   TRAINED SPOTTER

            NE ROSWELL

&&

EVENT NUMBER ABQ1701932

DAK
Local storm report, May 9, 9:37 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
937 PM MDT TUE MAY 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             ROSWELL                 33.37N 104.53W
05/09/2017  E0.88 INCH       CHAVES             NM   TRAINED SPOTTER

            NICKEL SIZE HAIL ON WEST SIDE OF ROSWELL.

&&

EVENT NUMBER ABQ1701933

GUYER
Special weather statement, May 9, 9:57 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
957 PM MDT TUE MAY 9 2017

NMZ535-536-100430-
Roosevelt County-Curry County-
957 PM MDT TUE MAY 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROOSEVELT AND
SOUTHEASTERN CURRY COUNTIES UNTIL 1030 PM MDT...

At 957 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arch, or 13 miles east of Portales, moving northeast at 35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Texico.

&&

A tornado watch remains in effect until 1000 PM MDT for east central
New Mexico.

A severe thunderstorm watch remains in effect until 600 AM MDT for
east central New Mexico.

LAT...LON 3409 10310 3417 10321 3441 10305 3413 10304
TIME...MOT...LOC 0357Z 224DEG 29KT 3419 10311

KJ
Local storm report, May 9, 10:02 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1002 PM MDT TUE MAY 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             VAUGHN                  34.60N 105.20W
05/09/2017  E1.25 INCH       GUADALUPE          NM   STORM CHASER

            BYRON MORTON REPORTED HAIL NEAR EXIT 252 ON I-40.

&&

EVENT NUMBER ABQ1701934

DAK
Local storm report, May 9, 10:47 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1047 PM MDT TUE MAY 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             6 NE TAJIQUE            34.83N 106.22W
05/09/2017  M0.75 INCH       TORRANCE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1701935

DAK
Local storm report, May 9, 10:49 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1049 PM MDT TUE MAY 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             6 NE TAJIQUE            34.83N 106.22W
05/09/2017  M0.75 INCH       TORRANCE           NM   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER ABQ1701935

DAK

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:10 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt45 min
May 9, 6:13 PM MDTSevere Thunderstorm WarningABQGuadalupe30 min
May 9, 6:14 PM MDTSevere Thunderstorm WarningABQCurry, Quay61 min
May 9, 6:23 PM MDTAreal Flood AdvisoryABQColfax, Harding, Quay, San Miguel, Union112 min
May 9, 6:39 PM MDTSpecial Weather StatementABQUnion66 min
May 9, 6:58 PM MDTSevere Thunderstorm WarningABQUnion47 min
May 9, 7:05 PM MDTSevere Thunderstorm WarningABQRoosevelt55 min
May 9, 7:09 PM MDTSevere Thunderstorm WarningABQHarding, Quay27 min
May 9, 7:12 PM MDTSevere Thunderstorm WarningABQCurry18 min
May 9, 7:25 PM MDTSevere Thunderstorm WarningABQChaves65 min
May 9, 7:32 PM MDTSpecial Weather StatementABQCurry43 min
May 9, 7:32 PM MDTSevere Thunderstorm WarningABQRoosevelt28 min
May 9, 7:34 PM MDTAreal Flood AdvisoryABQChaves, Curry, Roosevelt116 min
May 9, 7:49 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel, Union116 min
May 9, 7:56 PM MDTSpecial Weather StatementABQChaves34 min
May 9, 7:59 PM MDTSpecial Weather StatementABQChaves46 min
May 9, 8:06 PM MDTAreal Flood AdvisoryABQCurry, Harding, Quay114 min
May 9, 8:12 PM MDTSevere Thunderstorm WarningABQChaves63 min
May 9, 8:17 PM MDTSpecial Weather StatementABQQuay28 min
May 9, 8:27 PM MDTSevere Thunderstorm WarningABQCurry, Quay30 min
May 9, 8:41 PM MDTAreal Flood AdvisoryABQChaves2 hr
May 9, 8:56 PM MDTSevere Thunderstorm WarningABQChaves34 min
May 9, 9:10 PM MDTSpecial Weather StatementABQRoosevelt35 min
May 9, 9:14 PM MDTSevere Thunderstorm WarningABQChaves30 min
May 9, 9:14 PM MDTTornado WarningABQChaves, Roosevelt46 min
May 9, 9:29 PM MDTSevere Thunderstorm WarningABQChaves46 min
May 9, 9:39 PM MDTTornado WarningABQRoosevelt51 min
May 9, 9:50 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt25 min
May 9, 10:05 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt25 min
May 9, 10:16 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt29 min
May 9, 10:25 PM MDTTornado WarningABQRoosevelt12 min
May 9, 10:44 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt46 min
May 9, 11:17 PM MDTSevere Thunderstorm WarningABQChaves48 min
May 9, 11:29 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt46 min
May 9, 11:33 PM MDTSevere Thunderstorm WarningABQChaves, De Baca30 min
May 9, 11:39 PM MDTAreal Flood AdvisoryABQRoosevelt111 min
May 10, 12:02 AM MDTSpecial Weather StatementABQRoosevelt43 min
May 10, 12:34 AM MDTSpecial Weather StatementABQRoosevelt41 min
May 10, 1:16 AM MDTSevere Thunderstorm WarningABQCurry, Roosevelt44 min
May 10, 2:30 AM MDTSpecial Weather StatementABQRoosevelt30 min
May 10, 11:44 AM MDTSpecial Weather StatementABQTaos46 min
May 10, 12:34 PM MDTSevere Thunderstorm WarningABQColfax41 min
May 10, 1:22 PM MDTSpecial Weather StatementABQSan Miguel23 min
May 10, 1:45 PM MDTSpecial Weather StatementABQSan Miguel30 min
May 10, 3:11 PM MDTSpecial Weather StatementABQValencia34 min
May 10, 3:38 PM MDTSpecial Weather StatementABQUnion37 min
May 10, 4:14 PM MDTSpecial Weather StatementABQSanta Fe31 min
May 10, 4:30 PM MDTSpecial Weather StatementABQUnion30 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.